MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 3-0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 3-0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J516H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Report initially submitted on 9/15/2022.Component code: g07002 - device not returned.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information. to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.-device return follow up.Events reported via 2210968-2022-07598.
 
Event or Problem Description
It was reported that a patient underwent a caesarean section on an unknown date in 2022 and the suture was used.During surgery, when suturing peritoneal adipose tissue, thread is broken during knotting, and the broken part is the suture body.The needle does not fall into the patient's body.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/30/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that one opened box with seventeen packets and one opened sample that pertains to the product code j516h was returned for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on the opened sample and thirteen samples, and no defects were found on the packages.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage, or suture breakage were noted.A functional test was performed using an instron equipment and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.H3 analysis: the product was returned to for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample revealed that one empty opened foil, one empty labeled winding former, two detached needles, and some suture pieces that pertain to product code j516h were returned for analysis.Upon visual assessment of the suture, it was observed that the strand has begun with a degradation process caused by exposure to the environment.The foil was inspected, and no holes were noted in the cavity.The product code j516h contains absorbable suture, as the sample was received open, the time of exposed to the environment could not be determined and a functional test cannot be performed.

Brand Name
VCL CT BRD VIO 36IN 3-0 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st.
san angelo 76905 4403
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15712098
Report Number2210968-2022-07597
Device Sequence Number20116913
Product Code GAM
UDI-Device Identifier10705031040830
UDI-Public10705031040830
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberJ516H
Device Catalogue NumberJ516H
Device Lot NumberRB2ABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown